MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE

ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Model Number PTH
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys pth results for one patient tested with a cobas 8000 e 801 module.It was reported the pth calibration and qc results were acceptable.The patient's initial elecsys pth result was reported outside the laboratory.The patient's physician questioned the reported result and expected the pth result to be higher based on the patient's clinical picture.It was reported the patient's sample was also tested with the siemens centaur assay and the ortho vitros assay.Allegedly the elecsys and siemens results were below the reference interval, which was unexpected.The ortho vitros produced an elevated result.The specific pth results from the siemens centaur assay and the ortho vitros assay were requested but not provided.The patient's initial elecsys pth result was 8.3 pg/ml.The e 801 module serial number was unspecified.The patient had a new sample collected and the elecsys pth result was 7.22 pg/ml.The e 801 module serial number was (b)(4).The patient's elecsys pth result with a 1:2 dilution was 10.6 pg/ml.The e 801 module serial number was unspecified.The patient's elecsys pth result with a 1:3 dilution was 16.17 pg/ml.The e 801 module serial number was (b)(4).
 
Additional Manufacturer Narrative
The customer reported that no other samples have been affected.The customer declined a visit from the field service engineer.The customer reported the patient's samples were available, but little sample volume was left.The investigation reviewed the calibration and qc results and the results were acceptable on the date of the event.Further information surrounding the event was requested but not provided.Based on the provided information, the investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
Sections a2, a3, and d4 were updated.The patient has a history of hypercalcemia and hypophosphatemia.It was previously reported that the scantibodies-treated sample result, using the roche assay, from 21-jun-2022 was 6.7 pg/ml, but the updated result is 6.37 pg/ml.On 23-jun-2022, the patient's result with the ortho vitros ipth platform was 72.2 pg/ml and the scantibodies-treated result was 55.1 pg/ml.On 23-jun-2022, the patient's result with the siemens centaur platform was 7.6 pg/ml and the scantibodies-treated result was 6.2 pg/ml.Previous patient results were provided: in 2008, the patient's pth result was elevated at 85.1 pg/ml using a roche assay.A specific date was not provided.From 2009 to 2018, the patient's pth results were within the reference interval, but with a falling trend over the years: 30.6, 41.6, 40.7, 35.7, 37.1, 35.5, 28.6, 20.2 pg/ml.Specific dates or platforms used for the results were not provided.In 2020 to present, the patient's pth has been below the reference interval and ranged from 8.2 pg/ml to 10.5 pg/ml.Specific dates or platforms used for the results were not provided.On 05-apr-2021 a sample result with roche platform was 10.5 pg/ml and was 48.5 pg/ml at another laboratory using the ortho vitros ipth platform.On 29-apr-2021 a sample result with acl siemens platform was 9 pg/ml.The laboratory's reference interval for the roche assay is 15-72 pg/ml.The laboratory's reference interval for the ortho vitros ipth platform is 7.5-53.5 pg/ml.The laboratory's reference interval for the siemens centaur platform is 19-88 pg/ml.
 
Additional Manufacturer Narrative
A sample from the patient was requested for an investigation, but no sample material could be sent.No further investigation was possible.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
A sample from the patient was provided for investigation.Initial investigations of the sample were able to reproduce the results obtained by the customer.Investigations are ongoing.
 
Additional Manufacturer Narrative
Further investigations of the provided patient sample could exclude the following interferences: biotin, anti-streptavidin antibodies, and anti-ruthenium antibodies.Additional sample material from the patient was requested, but could not be provided.The customer provided additional data for previous testing of the patient.Refer to the attached data.
 
Additional Manufacturer Narrative
The sample was sent to an external laboratory for testing by the abbott alinity i intact pth assay with a result of 43.8 pg/ml.The result obtained is above the expected values for healthy individuals (expected values: 15.0 - 68.3 pg/ml).The investigation is ongoing.
 
Additional Manufacturer Narrative
Based on the provided information, a general reagent issue can most likely be excluded.The following interfering factors could not be confirmed in the patient sample: high doses of biotin, anti-streptavidin antibody, and anti-ruthenium antibody.No remaining patient sample was left for further measurements to be carried out.The investigation could not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
There was no additional sample volume left for further investigations.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS PTH
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15086986
Report Number1823260-2022-02161
Device Sequence Number17173574
Product Code CEW
UDI-Device Identifier04015630939787
UDI-Public04015630939787
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPTH
Device Catalogue Number07251068190
Device Lot Number617504
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer07/27/2022
09/01/2022
10/25/2022
12/06/2022
02/21/2023
03/08/2023
05/16/2023
06/23/2023
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/22/2022
09/26/2022
11/11/2022
12/22/2022
02/23/2023
03/17/2023
06/09/2023
07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLUTICASONE PROPIONATE 50 MCG/ACT - 2X/DAY.; ROSUVASTATIN 10 MG - 1X/DAY.; VALSARTAN 160 MG - 1X/DAY.
Patient Age53 YR
Patient SexFemale